Alert archive / Nevada / Flash Flood Warnings in 2013
Flash Flood Warning 263, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 2, 2013, 3:21 PM PDT for Clark County, Nevada. It was in force for 114 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 2, 2013, 3:21 PM PDT (22:21 UTC)
- Expired
- Sep 2, 2013, 5:15 PM PDT
- In force
- 114 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Clark County, NV
The radar
The Las Vegas radar (KESX), 49 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 3:25 PM PDT | FLASH FLOOD | 1 Nne Green Valley, NV | 6 INCHES OF WATER FLOWING AT THE INTERSECTION OF SUNSET AND MT. VISTA. |
| Sep 2, 3:31 PM PDT | FLASH FLOOD | 1 Ene Green Valley, NV | ONE AND A HALF FEET OF WATER WITH MUD AND DEBRIS WAS FLOWING ACROSS THE INTERSECTION OF SUNSET AND ARROYO GRANDE. THE PARKING LOT OF A GAS STATION ON THE CORNER WAS COMPLETELY FLOODED OUT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 780 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1553 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
462
WGUS55 KVEF 022221
FFWVEF
NVC003-030015-
/O.NEW.KVEF.FF.W.0263.130902T2221Z-130903T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
321 PM PDT MON SEP 2 2013
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...
* UNTIL 515 PM PDT.
* AT 312 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS NEAR SAM BOYD STADIUM. THE
STORMS PRODUCING VERY HEAVY RAIN MOVING NORTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
HENDERSON...
MUCH OF LAS VEGAS EAST OF INTERSTATE 15...
SILVERADO RANCH...
ANTHEM...
SAM BOYD STADIUM...
LAKE LAS VEGAS...
AND UNLV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED ON AREA ROADWAYS...AROUND UNDERPASSES...
AND IN NORMALLY DRY WASHES AND LOW LYING AREAS. FLASH FLOODING IS
NATURES NUMBER ONE KILLER. NEVER TRY TO CROSS A FLOODED ROADWAY OR
WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
&&
LAT...LON 3613 11516 3622 11509 3630 11493 3598 11492
3592 11517
$$
WOLCOTT2 follow-up statements
085
WGUS75 KVEF 022306
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
406 PM PDT MON SEP 2 2013
NVC003-030015-
/O.CON.KVEF.FF.W.0263.000000T0000Z-130903T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
406 PM PDT MON SEP 2 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM PDT FOR
CENTRAL CLARK COUNTY...
AT 358 PM PDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING IN
THE SOUTHEAST PORTION OF THE LAS VEGAS VALLEY. REPORTS OF ONE AND A
HALF FEET OF WATER...MUD...AND DEBRIS WAS REPORTED AT SUNSET AND
ARROYO GRANDE. SHOWERS WERE BEGINNING TO TAPER OFF ACROSS THE
EASTERN PART OF THE VALLEY...BUT RUNOFF FROM THE EARLIER RAINFALL
WAS STILL CREATING FLOODING IN THE AREA.
LOCATIONS IMPACTED INCLUDE...
HENDERSON...
MUCH OF LAS VEGAS EAST OF INTERSTATE 15...
SAM BOYD STADIUM...
LAKE LAS VEGAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED ON AREA ROADWAYS...AROUND UNDERPASSES...
AND IN NORMALLY DRY WASHES AND LOW LYING AREAS. FLASH FLOODING IS
NATURES NUMBER ONE KILLER. NEVER TRY TO CROSS A FLOODED ROADWAY OR
WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
&&
LAT...LON 3613 11516 3622 11509 3630 11493 3598 11492
3592 11517
$$
WOLCOTT963
WGUS75 KVEF 030009
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
509 PM PDT MON SEP 2 2013
NVC003-030018-
/O.EXP.KVEF.FF.W.0263.000000T0000Z-130903T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
509 PM PDT MON SEP 2 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 515 PM PDT FOR CENTRAL
CLARK COUNTY...
SHOWERS AND THUNDERSTORMS HAVE ENDED FOR THE TIME BEING ACROSS THE
EASTERN HALF OF THE LAS VEGAS VALLEY. RUNOFF FROM EARLIER RAINFALL
SHOULD BE MAKING ITS WAY INTO FLOOD CONTROL CHANNELS AT THIS TIME
AND THE THREAT OF NEW FLASH FLOODING HAS DIMINISHED. THUS...THE
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE ON TIME.
LAT...LON 3613 11516 3622 11509 3630 11493 3598 11492
3592 11517
$$
WOLCOTTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 1:39 PM PDT, 1 hour 42 minutes earlier.
Area forecast discussion, Sep 2, 1:39 PM PDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 139 PM PDT MON SEP 2 2013 .SYNOPSIS...A VERY SLOW DRYING TREND IS EXPECTED THROUGH MUCH OF THE WEEK...WITH CHANCES FOR SHOWERS AND THUNDERSTORMS GRADUALLY DECREASING. TEMPERATURES WILL BE A FEW DEGREES ABOVE NORMAL IN MOST AREAS. && .SHORT TERM...SATELLITE AND AREA RADARS SHOWED THUNDERSTORMS MAINLY CONFINED TO THE HIGHER TERRAIN OF LINCOLN...CLARK AND NORTHERN MOHAVE COUNTIES THIS AFTERNOON. THESE ARE THE AREAS IN THE FLASH FLOOD WATCH...SO THE WATCH LOOKS GOOD AT THIS TIME AND PLAN TO LEAVE IT AS IS. THE MAIN FEATURE OF INTEREST IS THE MID LEVEL CIRCULATION APPROACHING SOUTHERN CALIFORNIA FROM THE SOUTH. THIS FEATURE APPEARS TO BE COMPRISED OF A PRE EXISTING UPPER LEVEL LOW WHICH WAS OFF THE BAJA COAST PLUS PART OF THE CIRCULATION FROM THE REMNANTS OF TROPICAL STORM KIKO. THIS FEATURE IS EXPECTED TO TRACK NORTH ACROSS SOUTHEAST CALIFORNIA TONIGHT AND TUESDAY MORNING. WITH DEEP MOISTURE STILL IN PLACE...BELIEVE THIS FEATURE SHOULD BE ABLE TO PRODUCE AT LEAST LIGHT RAIN OVER THE WESTERN ZONES...SO RAISED POPS OVERNIGHT. REMNANT ENERGY COULD LINGER OVER THE NORTHERN AND WESTERN ZONES TUESDAY AFTERNOON...SO KEPT HIGHER POPS THERE. THE MAIN CONCERN WITH THUNDERSTORMS CONTINUES TO BE FLASH FLOODING...BUT COVERAGE IS NOT EXPECTED TO BE HIGH ENOUGH ON TUESDAY TO JUSTIFY EXTENDING THE FLASH FLOOD WATCH. EXPECT LITTLE CHANGE IN TEMPERATURES FROM TODAY TO TUESDAY...EXCEPT IN AREAS WHERE THUNDERSTORMS OCCUR. .LONG TERM...WEDNESDAY THROUGH MONDAY...NO SIGNIFICANT CHANGES TO THE LONG TERM FORECAST THIS AFTERNOON. THE WEATHER WILL BE DOMINATED BY A TROUGH OF LOW PRESSURE OVER THE PACIFIC NORTHWEST...AN AREA OF HIGH PRESSURE OVER THE ROCKIES/CENTRAL U.S...AND WHATEVER LOCAL MOISTURE IS LEFT OVER AND RECYCLED EACH DAY. THIS LOOKS TO BRING MAINLY A DIURNAL CYCLE OF SHOWERS/THUNDERSTORMS TO THE REGION. NO TWO MODELS APPEAR TO AGREE ON A SIGNIFICANT FEATURE THAT WOULD BRING ADDITIONAL DYNAMICS TO THE AREA. THE BEST CHANCES OF SCATTERED CONVECTION WILL BE OVER THE HIGHER TERRAIN ACROSS THE EASTERN CWA...WITH ISOLATED CHANCES IN THE VALLEYS AND BASINS. OVERALL THERE APPEARS TO BE A GRADUAL DRYING TREND THROUGH THE PERIOD. THIS IS MOST SIGNIFICANT OVER THE WEEKEND WHEN THE TROUGH PUSHES ONSHORE...LIKELY BRINGING SOME ADDITIONAL DRYING FROM THE NORTHWEST. TEMPERATURES WILL LIKELY REMAIN JUST ABOVE NORMAL THROUGH THE PERIOD. && .AVIATION...FOR MCCARRAN...THUNDERSTORM CHANCES AT THE TERMINAL WILL BE LOW THROUGH THE WEEK...ESPECIALLY FROM WEDNESDAY ONWARD. THERE WILL BE THUNDERSTORM CHANCES IN ALL APPROACH CORRIDORS TUESDAY...AND CHANCES SHOULD BE LIMITED TO THE MORMON MESA AND PEACH SPRINGS CORRIDORS BEGINNING ON WEDNESDAY. WINDS WILL GENERALLY FOLLOW NORMAL DIURNAL PATTERNS...EXCEPT OUTFLOW BOUNDARIES FROM THUNDERSTORMS COULD BRING PERIODS OF GUSTY AND SHIFTING WINDS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...CHANCES FOR THUNDERSTORMS WILL CONTINUE AREAWIDE THROUGH TUESDAY...THEN DECREASE FROM THE WEST BEGINNING ON WEDNESDAY. WINDS WILL GENERALLY FOLLOW NORMAL DIURNAL PATTERNS...EXCEPT OUTFLOW BOUNDARIES FROM THUNDERSTORMS COULD BRING PERIODS OF GUSTY AND SHIFTING WINDS. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING FOR NVZ015-019. AZ...FLASH FLOOD WATCH UNTIL 11 PM MST THIS EVENING FOR AZZ001. CA...NONE. && MORGAN/WOLCOTT FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Sep 2, 4:27 AM PDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 427 AM PDT MON SEP 2 2013 AZZ001-NVZ015-019-031000- NORTHWEST PLATEAU-LINCOLN COUNTY-SPRING MOUNTAINS- 427 AM PDT MON SEP 2 2013 /427 AM MST MON SEP 2 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA AND NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...NORTHWEST PLATEAU. IN NEVADA...LINCOLN COUNTY AND SPRING MOUNTAINS-RED ROCK CANYON FROM 11 AM PDT/MST THIS MORNING THROUGH THIS EVENING. LOW LYING AREAS AND LOW WATER CROSSINGS COULD SEE RAPIDLY FLOWING WATER AS WELL AS ROCKS...MUD AND DEBRIS. ROADS THAT EXIST IN THESE AREAS MAY BE IMPASSABLE. SOME DIRT SECONDARY ROADS COULD BE WASHED OUT. BURN AREAS FROM RECENT FOREST FIRES COULD SEE DEBRIS FLOWS DEVELOP...SUCH AS THE CARPENTER 1 BURN AREAS. DEBRIS FLOWS COULD FORM AND IMPACT AREAS WELL AWAY FROM WHERE ANY RAIN EVEN FALLS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH SUNDAY AS A MOIST AND UNSTABLE AIR MASS REMAINS OVER THE AREA. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING COULD OCCUR...ESPECIALLY IN RECENT BURN SCARS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ002-003-036-CAZ519>527-NVZ014-016>018-020>022-031000- LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 427 AM PDT MON SEP 2 2013 /427 AM MST MON SEP 2 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A MOIST AND UNSTABLE AIR MASS WILL LEAD TO ANOTHER DAY OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH SUNDAY AS A MOIST AND UNSTABLE AIR MASS REMAINS OVER THE AREA. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING MAY OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 5:03 PM PDT | Areal Flood Advisory | VEF | Clark | 87 min |
| Sep 1, 6:07 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Sep 1, 9:07 PM PDT | Areal Flood Advisory | VEF | Clark | 6 hr |
| Sep 2, 2:37 AM PDT | Flash Flood Watch | VEF | Clark, Lincoln, Nye | 18 hr |
| Sep 2, 1:05 PM PDT | Areal Flood Advisory | VEF | Clark, Lincoln | 3 hr |
| Sep 2, 1:45 PM PDT | Areal Flood Advisory | VEF | Lincoln | 2 hr |
| Sep 2, 1:52 PM PDT | Flash Flood Warning | VEF | Clark, Lincoln | 113 min |
| Sep 2, 3:32 PM PDT | Flash Flood Warning | VEF | Clark | 118 min |
Nearby
Flash Flood Warnings in Nevada, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.